MAUDE Adverse Event Report: DRÄGERWERK AG & CO. KGAA FABIUS TIRO; ANESTHESIA UNIT

DRÄGERWERK AG & CO. KGAA FABIUS TIRO; ANESTHESIA UNIT
Model Number 8606000
Medical Device Problem Codes Degraded (1153); Failure to Deliver (2338); No Pressure (2994)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/27/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
An on-site investigation of device and log file has confirmed the user's report of unexpected shut-down of automatic ventilation during use.According to the log entries, the supervisor function of the device detected a wrong motor position and forced a shutdown of automatic ventilation.The shut-down was accompanied by a corresponding alarm.The ventilator unit has been replaced; the device passed all consecutive tests and was returned to use.Dräger has received earlier complaints of the same nature in isolated numbers.Evaluation of these revealed that wear-and-tear related damages of the motor's carbon brushes had resulted in contact interrupts between the carbon brushes and the collector during motor operation; speed fluctuations will be the consequence.The speed fluctuations result in a deviation between measured and expected piston position.The piston hub defines the applied tidal volume and thus, to prevent from potentially hazardous output and/or from damages to the ventilator unit, the system is designed to shut down automatic ventilation and to alert the user to this condition by means of a corresponding alarm when the speed fluctuations exceed a certain threshold.The device design ensures that manual ventilation with the built-in breathing bag including gas dosage will be further possible - this allows at least the bridging of patient support until a replacement device can be introduced.The particular event is considered an isolated case; the number of such premature failures is inconspicuous and accepted.
 
Event or Problem Description
It was reported that the device suddenly alarmed during a surgical procedure and shut down automatic ventilation.As per report, the device was replaced.The event did not lead to consequences for the patient.

Brand Name
FABIUS TIRO
Common Device Name
ANESTHESIA UNIT
Manufacturer (Section D)
DRÄGERWERK AG & CO. KGAA
moislinger allee 53-55
lübeck
GM 
Manufacturer (Section G)
DRÄGERWERK AG & CO. KGAA
moislinger allee 53-55
lübeck 23542
GM   23542
Manufacturer Contact
moislinger allee 53-55
lübeck 23542
4518822868
MDR Report Key21176423
Report Number9611500-2025-00035
Device Sequence Number11827909
Product Code BSZ
UDI-Device Identifier04048675041474
UDI-Public(01)04048675041474(11)191014(93)8606000-88
Combination Product (Y/N)N
PMA/510(K) Number
K042419
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source User Facility,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 01/16/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number8606000
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 12/31/2024
Initial Report FDA Received Date01/17/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/14/2019
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown